Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 217, NWS Shreveport, LA

July 3, 20175 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2017, 4:06 AM CDT for 5 counties in Texas; McCurtain County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 4:06 AM CDT (09:06 UTC)
Expired
Jul 3, 2017, 4:45 AM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCurtain County, OK, Bowie County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1229 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WUUS54 KSHV 030906
SVRSHV
OKC089-TXC037-159-343-387-449-030945-
/O.NEW.KSHV.SV.W.0217.170703T0906Z-170703T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
406 AM CDT MON JUL 3 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  South central McCurtain County in southeastern Oklahoma...
  Northeastern Franklin County in northeastern Texas...
  Northwestern Bowie County in northeastern Texas...
  Northern Morris County in northeastern Texas...
  Northern Titus County in northeastern Texas...
  Red River County in northeastern Texas...

* Until 445 AM CDT

* At 405 AM CDT, a severe thunderstorm was located near Deport, or 12
  miles southeast of Paris, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Clarksville, Boxelder, Idabel, Bogata, Us 259 And I 30
  Intersection, Wilkerson, Bagwell, Dalby Springs, Detroit, Talco,
  Avery, Annona, Harts Bluff, Lydia, Negley, Harris, Cuthand,
  English, Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3379 9531 3391 9467 3322 9469 3340 9531
TIME...MOT...LOC 0905Z 266DEG 20KT 3358 9535 

HAIL...1.00IN
WIND...60MPH
 
$$

FB
1 follow-up statement
011 
WWUS54 KSHV 030925
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
425 AM CDT MON JUL 3 2017

OKC089-TXC037-159-343-387-449-030945-
/O.CON.KSHV.SV.W.0217.000000T0000Z-170703T0945Z/
McCurtain OK-Franklin TX-Bowie TX-Morris TX-Titus TX-Red River TX-
425 AM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTH CENTRAL MCCURTAIN...NORTHEASTERN FRANKLIN...NORTHWESTERN
BOWIE...NORTHERN MORRIS...NORTHERN TITUS AND RED RIVER COUNTIES...

At 425 AM CDT, a severe thunderstorm was located near Bagwell, or 9
miles west of Clarksville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Clarksville, Boxelder, Idabel, Bogata, Us 259 And I 30 Intersection,
Wilkerson, Bagwell, Dalby Springs, Detroit, Talco, Avery, Annona,
Harts Bluff, Lydia, Negley, Harris, Cuthand, English, Johntown and
Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3379 9531 3391 9467 3322 9469 3340 9531
TIME...MOT...LOC 0925Z 266DEG 20KT 3359 9521 

HAIL...1.00IN
WIND...60MPH
 
$$

FB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:24 AM CDT, 42 minutes earlier.

Area forecast discussion, Jul 3, 3:24 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
324 AM CDT Mon Jul 3 2017

DISCUSSION...
NW flow MCS/MCV continues to move ewd across the nrn half of our
region this morning. As with Sunday morning, models indicate that
convection will wane/move ewd by sunrise. However, this indicated
scenario has rarely worked out as fcst while we have been in this
upper level pattern. Considering the evolution of this convection
into an MCV, expecting convection to last through sunrise and
likely into mid morning. Newer development along the Red River on
the TX/OK border seems to back this notion up. Have continued
likely PoPs in through the first half of today as a result. Have
left chance PoPs in for the afternoon hours for any residual or
redevelopment with the addition of daytime heating. Threat for
isold flash flooding, especially of low-lying and poor-drainage
areas will be possible as the storms slowly move across the same
areas. In addition, mrgl threat for a damaging wind gust or two
cannot be ruled out.

Overall flow pattern not changing much today, with the exception
of a shortwave/weak boundary moving across nrn AR. This adds
confidence to the decision to keep PoPs in over our nrn areas
today even in the wake of the ongoing convection. Models seem to
indicate yet another nw flow MCS developing over wrn OK late this
afternoon (and again Tuesday) and moving sewd during the
overnight hours (tonight and Tuesday night). This does not seem
far-fetched considering the previous few nights' history, so have
continued to maintain PoPs into Tuesday and Wednesday mornings
for areas generally n of I-20. Threats with any MCS/MCV will be
isold instances of damaging winds and possibly flash flooding,
especially with training storms.

This pattern may continue Thursday and beyond, as the upper ridge
is fcst to remain anchored over the Rockies. Uncertainties with
respect to timing/intensity/coverage will preclude higher PoPs
attm.

Have been trending above guidance in the temp fcst, but coverage
of convection will make a distinct impact on this fcst. At any
rate, above-guidance temps appear to be a good bet for areas s of
I-20, as convection has been sparse across these areas the last
few days. Soils are beginning to dry out and sunshine has
practically been uninhibited. Areas n of I-20 less likely to see
those warmer min 90s temps due to fcst cloud cover/convection. All
in all, still feel that heat index values will generally remain
below 105 degrees, and as such, will hold off on a heat advisory
attm. /12/

PREV DISCUSSION... /issued 1142 PM CDT Sun Jul 2 2017/

AVIATION...
TSRA conditions possible across TXK/ELD through 03/10Z. Outside
of convection, VFR conditions to prevail across area terminals
through 03/10Z followed by MVFR ceilings through 03/15Z with VFR
conditions thereafter. Otherwise, south to southwest winds around
5 knots overnight to become 5 to 10 knots on Monday across area
terminals with slightly higher amounts across TYR. Winds to become
south and diminish to 5 knots after 04/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  75  94  75 /  20  10  10  10
MLU  93  75  94  74 /  30  10  10  10
DEQ  90  73  91  73 /  60  30  30  40
TXK  90  74  92  74 /  60  20  20  30
ELD  90  73  92  74 /  50  20  20  20
TYR  93  75  92  75 /  10  10  10  10
GGG  93  75  94  74 /  10  10  10  10
LFK  94  74  95  74 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/99
Hazardous weather outlook, Jul 2, 12:00 PM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1200 PM CDT Sun Jul 2 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1200 PM CDT Sun Jul 2 2017

This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and Southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible and even look to return
this evening north of I-30. Expect some what more isolated
activity down to I-20, especially overnight as another upper
level system moves out of Oklahoma into Arkansas. If thunder
roars, move indoors. Lightning is always dangerous. Winds will be
gusty around any heavy down pours, few as they may be in coverage
this afternoon, but overnight Thunderstorm activity could sport
damaging winds should a bow echo emerge.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The first half of the work week is expected to be mostly dry, with
only isolated thunderstorms possible north of I 20. However, scattered
showers and thunderstorms are forecast to return to the region
for Thursday through Saturday, as another slow-moving cold front
settles into the four state area. No hazardous weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters is not anticipated through tonight.

24

In the hours before

Special weather statement, Jul 3, 12:05 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
1205 AM CDT MON JUL 3 2017

ARZ059-OKZ077-TXZ096-097-108-109-030545-
Little River AR-McCurtain OK-Bowie TX-Red River TX-Franklin TX-
Titus TX-
1205 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...NORTHWESTERN BOWIE...
NORTHWESTERN TITUS AND RED RIVER COUNTIES UNTIL 1245 AM CDT...

At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Clarksville, moving east at 50 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
New Boston, Clarksville, Foreman, Boxelder, Idabel, De Kalb, Bogata,
Arkinda, Bagwell, Manchester, Detroit, Avery, Annona, Haworth, Moon,
Beaverdams, Goodlake, Lydia, Woodland and Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3396 9523
      3394 9516 3399 9516 3378 9439 3341 9442
      3336 9531
TIME...MOT...LOC 0505Z 275DEG 45KT 3374 9497

05
Special weather statement, Jul 3, 12:48 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1248 AM CDT MON JUL 3 2017

ARZ050-051-059-060-070-TXZ097-030645-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
1248 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...NORTHWESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SEVIER...HOWARD AND NORTHERN BOWIE
COUNTIES UNTIL 145 AM CDT...

At 1247 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Athens to near De Kalb. Movement was east
at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ashdown, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
Umpire, De Kalb, Lockesburg, Wilton, Tollette, Winthrop, Ogden,
Washington, Ben Lomond, Corinth, Center Point, Saratoga, Athens and
Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
      3401 9375 3398 9365 3396 9362 3395 9353
      3355 9390 3350 9467 3366 9455 3364 9456
      3364 9453 3362 9453 3363 9452 3362 9451
      3363 9449 3376 9448 3435 9405
TIME...MOT...LOC 0547Z 285DEG 70KT 3433 9397 3349 9458

07
Special weather statement, Jul 3, 1:24 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
124 AM CDT MON JUL 3 2017

OKZ077-TXZ096-108-109-030730-
McCurtain OK-Red River TX-Franklin TX-Titus TX-
124 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN...
NORTHERN FRANKLIN...NORTHERN TITUS AND RED RIVER COUNTIES UNTIL 230
AM CDT...

At 123 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bagwell to near Hagansport. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms. Brief
but extremely heavy downpours of rain can also be expected.

Locations impacted include...
Clarksville, Hagansport, Boxelder, Idabel, Bogata, Wilkerson,
Bagwell, Detroit, Talco, Avery, Annona, Harts Bluff, Negley, Cuthand,
English, Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3373 9531 3393 9475 3338 9478 3322 9531
TIME...MOT...LOC 0623Z 263DEG 59KT 3366 9526 3340 9525
Special weather statement, Jul 3, 1:27 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
127 AM CDT MON JUL 3 2017

OKZ077-TXZ096-108-109-030730-
McCurtain OK-Red River TX-Franklin TX-Titus TX-
127 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN...
NORTHERN FRANKLIN...NORTHERN TITUS AND RED RIVER COUNTIES UNTIL 230
AM CDT...

At 124 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bagwell to near Hagansport. Movement was
east at 70 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Clarksville, Hagansport, Boxelder, Idabel, Bogata, Wilkerson,
Bagwell, Detroit, Talco, Avery, Annona, Harts Bluff, Negley, Cuthand,
English, Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3373 9531 3393 9475 3338 9478 3322 9531
TIME...MOT...LOC 0624Z 263DEG 59KT 3366 9522 3341 9521

07
Special weather statement, Jul 3, 1:42 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
142 AM CDT MON JUL 3 2017

TXZ108-109-111-030730-
Franklin TX-Morris TX-Titus TX-
142 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN...NORTHWESTERN
MORRIS AND TITUS COUNTIES UNTIL 230 AM CDT...

At 142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 8 miles south of Hagansport, moving east at 55 mph.

Wind gusts of 50 to 55 mph and moderate rainfall will be possible
with this storm.

Locations impacted include...
Mount Pleasant, Mount Vernon, Omaha, Purley, Cookville, Winfield,
Miller's Cove, Roeder, Hopewell and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3322 9531 3337 9480 3333 9478 3332 9478
      3332 9476 3309 9474 3306 9531
TIME...MOT...LOC 0642Z 261DEG 47KT 3323 9518

FB
Special weather statement, Jul 3, 2:46 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
246 AM CDT MON JUL 3 2017

ARZ059-070-TXZ097-112-030830-
Little River AR-Miller AR-Cass TX-Bowie TX-
246 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
NORTHERN MILLER...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES
UNTIL 330 AM CDT...

At 245 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wake Village, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Texarkana, Wake Village, Nash, Red Lick, Fouke, Ogden, Mandeville,
Genoa, Leary, Domino, Ferguson, Pleasant Hill, Homan and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3364 9391 3363 9392 3363 9391 3347 9377
      3324 9373 3320 9417 3356 9421 3365 9395
      3365 9394 3366 9393
TIME...MOT...LOC 0745Z 254DEG 46KT 3331 9411

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:05 AM CDTSpecial Weather StatementSHVBowie, Red River40 min
Jul 3, 1:24 AM CDTSpecial Weather StatementSHVRed River66 min
Jul 3, 1:27 AM CDTSpecial Weather StatementSHVRed River63 min
Jul 3, 1:42 AM CDTSpecial Weather StatementSHVFranklin, Titus48 min
Jul 3, 1:50 AM CDTSevere Thunderstorm WarningSHVBowie, Red River, Titus40 min
Jul 3, 2:07 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River38 min
Jul 3, 3:20 AM CDTAreal Flood AdvisorySHVRed River3 hr
Jul 3, 4:47 AM CDTSpecial Weather StatementSHVFranklin, Morris, Titus43 min
Jul 3, 4:55 AM CDTAreal Flood WarningSHVRed River, Titus5 hr
Jul 3, 5:38 AM CDTSpecial Weather StatementSHVBowie, Cass, Morris67 min
Jul 3, 8:35 AM CDTAreal Flood AdvisorySHVFranklin, Titus3 hr
Jul 2, 10:37 PM CDTSpecial Weather StatementSHVMcCurtain53 min
Jul 2, 11:39 PM CDTSpecial Weather StatementSHVMcCurtain51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.